Alert archive / Minnesota / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 151, NWS Grand Forks, ND
NWS Grand Forks, ND issued this severe thunderstorm warning at Jul 3, 2005, 4:27 PM CDT for Lake of the Woods County, Minnesota. It was in force for 40 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 3, 2005, 4:27 PM CDT (21:27 UTC)
- Expired
- Jul 3, 2005, 5:07 PM CDT
- In force
- 40 min
- Issued by
- NWS Grand Forks, ND
- Area
- Counties, with a storm outline in the text
County Lake of the Woods County, MN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 3, 5:00 PM CDT | HAIL 1 | Angle Inlet, MN | DIME TO QUARTER HAIL AT ANGLE INLET RESORT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 33 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
International Fa, MN (KINL), launched 12:00Z, 9.5 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 10 J/kg
- Mixed-layer CIN
- -297 J/kg
- Mixed-layer LCL
- 1280 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 184 m²/s²
- 0-3 km storm-relative helicity
- 224 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KFGF 032128
SVRFGF
MNC077-032230-
/O.NEW.KFGF.SV.W.0151.050703T2127Z-050703T2230Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
428 PM CDT SUN JUL 3 2005
THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTH CENTRAL LAKE OF THE WOODS COUNTY IN NORTH CENTRAL MINNESOTA
* UNTIL 530 PM CDT.
* AT 422 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THE
STORM WAS LOCATED 10 MILES SOUTHWEST OF ANGLE INLET...OR 37 MILES
NORTHEAST OF ROSEAU...MOVING TO THE EAST AT 35 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
ANGLE INLET AT 435 PM
PENASSE AT 440 PM
OAK ISLAND AND FLAG ISLAND AT 450 PM
REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE
TORNADOES WITH LITTLE OR NO ADVANCE WARNING.
LAT...LON 4936 9514 4918 9515 4919 9479 4933 9481
4935 9493 4935 9502
$$
HOPPES2 follow-up statements
000
WWUS53 KFGF 032143
SVSFGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
443 PM CDT SUN JUL 3 2005
MNC077-032230-
/O.CON.KFGF.SV.W.0151.000000T0000Z-050703T2230Z/
LAKE OF THE WOODS MN-
443 PM CDT SUN JUL 3 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 530 PM CDT FOR NORTH
CENTRAL LAKE OF THE WOODS COUNTY...
AT 439 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THE STORM
WAS LOCATED 10 MILES EAST OF LONG POINT...OR 48 MILES EAST OF
ROSEAU...MOVING TO THE NORTHEAST AT 25 MPH.
DURING THUNDERSTORMS YOU SHOULD MOVE INSIDE A STRONG BUILDING. DO NOT
STAND BY WINDOWS. DO NOT USE TELEPHONES OR ELECTRICAL APPLIANCES.
LAT...LON 4936 9514 4899 9514 4896 9471 4933 9481
4935 9493 4935 9502
$$
HOPPES000
WWUS53 KFGF 032207
SVSFGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
507 PM CDT SUN JUL 3 2005
MNC077-032217-
/O.CAN.KFGF.SV.W.0151.000000T0000Z-050703T2230Z/
LAKE OF THE WOODS MN-
507 PM CDT SUN JUL 3 2005
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL LAKE OF THE
WOODS COUNTY IS CANCELLED...
AT 505 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM LOCATED 9 MILES NORTH OF ARNESEN...OR 36 MILES NORTHEAST
OF ROSEAU...MOVING TO THE EAST AT 40 MPH.
THE THUNDERSTORM HAS WEAKENED AND WAS NO LONGER CONSIDERED SEVERE. SO
THE WARNING HAS BEEN CANCELLED.
LAT...LON 4936 9514 4899 9514 4896 9471 4933 9481
4935 9493 4935 9502
$$
HOPPESWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 2:20 PM CDT, 2 hours 7 minutes earlier.
Area forecast discussion, Jul 3, 2:20 PM CDT, 2 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 220 PM CDT SUN JUL 3 2005 ...MAIN FORECAST CHALLENGE CENTERS ON LINGERING POP THREAT TONIGHT AND TOMORROW WITH RESIDUAL CYCLONIC FLOW/AND ASSOCIATED WEAK BOUNDARY PASSAGES... .CURRENT OBSERVATIONAL OVERVIEW... 18Z SURFACE ANALYSIS DEPICTED LOW PRESSURE OVER SOUTHEAST MANITOBA PROVINCE WITH MAIN FRONTAL BOUNDARY/ WELL TO THE SOUTH AND EAST OF CWFA. ADDITIONAL WEAK SURFACE BOUNDARIES WERE PIVOTING SE FROM LOW CENTER ACROSS NORTHEAST NORTH DAKOTA AND CENTRAL SASK AND MANITOBA PROVINCE. LATEST WATER VAPOR IMAGERY SHOWED POSITIVELY TILTED 500MB SHORTWAVE TROUGH OVER SOUTHERN MANITOBA WITH 250MB 70KT SPEED MAX PUNCHING NORTHEAST ON THE DOWNWIND SIDE OF TROUGH. .SHORT TERM (TONIGHT-WED)... SLOW BUT STEADY IMPROVEMENT EXPECTED ACROSS THE CWFA DURING THE NEXT FEW DAYS. WILL LINGER LOW POP THREAT THIS EVENING MAINLY FOR AREAS TO THE EAST OF THE VALLEY AS 500MB SHORTWAVE TROUGH/VORTICITY MAXIMA LIFT OUT TO THE NORTHEAST INTO ONTARIO PROVINCE. JULY 4TH SHAPING UP AS A 50/50 DAY WITH MORNING INSOLATION LEADING TO THUNDER THREAT IN THE AFTERNOON AND EVENING AS COLD POOL ALOFT TEMPERATURES/500MB SHEAR AXIS HELP TO DESTABILIZE ATMOSPHERE. HOWEVER STILL LOOKS LIKE FIREWORKS SHOW WILL BE A GO WITH ANY ONGOING CONVECTION DIMINISHING DURING THE EVENING THANKS TO THE LOSS OF DAYTIME HEATING/COUPLED WITH SOUTHEAST MIGRATION OF UPPER LEVEL SHEAR AXIS. DEEP LAYERED ANTICYCLONIC FLOW THEN BUILDS INTO THE NORTHERN PLAINS FOR MID WEEK WITH ASSOCIATED 850-500MB Q-VECTOR DIVERGENCE (SUBSIDENCE). THIS WILL PROMOTE DEEP DRY COLUMN AND BUILDING HEIGHTS FOR RESULTANT WIDESPREAD INSOLATION ALONG WITH MODERATING TEMPERATURE TREND TO SUMMERLIKE VALUES. .LONG TERM (THURS THRU SUN)...UPPER RIDGE OVER THE CENTRAL PLAINS WILL HOLD FIRM FOR MUCH OF THE WEEKEND SPELLING MAINLY DRY AND WARM WEATHER. THE NEW GFS TRIES TO FLATTEN THE RIDGE LATE THURS/FRI AND SWING A COLD FRONT THROUGH THE AREA. WITH THE JET STREAM NORTH AND ASSOCIATED SURFACE LOW OF THE BORDER...ANY THUNDERSTORM ACTIVITY SHOULD STAY TO OUR NORTH. FOR THIS REASON...I HAVE OPTED TO KEEP THE FORECAST DRY AND WAIT FOR ADDITIONAL GUIDANCE. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...AREAL FLOOD WARNING FOR PEMBINA COUNTY UNTIL 18Z MONDAY. MN...NONE. && BERG/JCA
Hazardous weather outlook, Jul 3, 6:25 AM CDT, 10 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS 625 AM CDT SUN JUL 3 2005 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-041124- BARNES ND-BENSON ND-CASS ND-CAVALIER ND-CLAY MN-EAST BECKER MN- EAST MARSHALL MN-EAST OTTER TAIL MN-EAST POLK MN- EASTERN WALSH COUNTY ND-EDDY ND-GRAND FORKS ND-GRANT MN-GRIGGS ND- HUBBARD MN-KITTSON MN-LAKE OF THE WOODS MN-MAHNOMEN MN-NELSON ND- NORMAN MN-NORTH BELTRAMI MN-NORTH CLEARWATER MN-PEMBINA ND- PENNINGTON MN-RAMSEY ND-RANSOM ND-RED LAKE MN-RICHLAND ND-ROSEAU MN- SARGENT ND-SOUTH BELTRAMI MN-SOUTH CLEARWATER MN-STEELE ND-TOWNER ND- TRAILL ND-WADENA MN-WEST BECKER MN-WEST MARSHALL MN- WEST OTTER TAIL MN-WEST POLK MN-WESTERN WALSH COUNTY ND-WILKIN MN- INCLUDING THE CITIES OF...BEMIDJI...DETROIT LAKES...DEVILS LAKE... FARGO...FERGUS FALLS...GRAFTON...GRAND FORKS...LANGDON...ROSEAU... THIEF RIVER FALLS...VALLEY CITY AND WAHPETON 625 AM CDT SUN JUL 3 2005 ...SEVERE WEATHER POSSIBLE THIS AFTERNOON ALONG AND EAST OF THE RED RIVER VALLEY... ...FLOODING CONTINUES IN KITTSON COUNTY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON INTO THE EARLY EVENING ALONG AND EAST OF THE RED RIVER VALLEY. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP AFTER NOON TODAY AND PERSIST UNTIL AROUND 8 PM. THE MAIN THREAT WILL BE LARGE HAIL AND DAMAGING WIND...ALTHOUGH AN ISOLATED TORNADO CAN NOT BE RULED OUT MAINLY IN NORTHWEST MINNESOTA. STORMS WILL MOVE QUICKLY FROM WEST TO EAST...AS A COLD FRONT SWEEPS THROUGH THE REGION. ANY ADDITIONAL RAINFALL MAY AGGRAVATE ALREADY SATURATED GROUND AS WELL...ESPECIALLY IN KITTSON COUNTY WHERE SIGNIFICANT FLOODING IS OCCURRING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING. KELLENBENZ
The office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 7:01 PM CDT | Severe Thunderstorm Warning | FGF | Kittson | 59 min |
| Jul 2, 7:18 PM CDT | Flash Flood Warning | FGF | Kittson | 12 hr |
| Jul 2, 7:32 PM CDT | Tornado Warning | FGF | Kittson | 58 min |
| Jul 2, 8:30 PM CDT | Tornado Warning | FGF | Kittson | 60 min |
| Jul 2, 9:31 PM CDT | Tornado Warning | FGF | Kittson | 59 min |
| Jul 2, 10:33 PM CDT | Severe Thunderstorm Warning | FGF | Kittson | 57 min |
| Jul 2, 10:37 PM CDT | Tornado Warning | FGF | Kittson | 53 min |
| Jul 2, 11:30 PM CDT | Tornado Warning | FGF | Kittson, Roseau | 60 min |
| Jul 2, 11:33 PM CDT | Severe Thunderstorm Warning | FGF | Kittson, Roseau | 63 min |
| Jul 3, 12:31 AM CDT | Severe Thunderstorm Warning | FGF | Lake of the Woods, Roseau | 59 min |
| Jul 3, 3:00 AM CDT | Severe Thunderstorm Warning | FGF | Polk | 45 min |
| Jul 3, 3:25 AM CDT | Flash Flood Warning | FGF | Polk | 35 min |
| Jul 3, 3:25 AM CDT | Flash Flood Warning | FGF | Polk | 4 hr |
| Jul 3, 3:34 AM CDT | Severe Thunderstorm Warning | FGF | Pennington, Red Lake | 41 min |
| Jul 3, 4:03 AM CDT | Severe Thunderstorm Warning | FGF | Marshall | 27 min |
| Jul 3, 4:25 AM CDT | Severe Thunderstorm Warning | FGF | Beltrami | 62 min |
| Jul 3, 4:31 AM CDT | Severe Thunderstorm Warning | FGF | Marshall | 28 min |
| Jul 3, 4:43 AM CDT | Severe Thunderstorm Warning | FGF | Roseau | 53 min |
| Jul 3, 5:03 AM CDT | Severe Thunderstorm Warning | FGF | Lake of the Woods | 57 min |
| Jul 3, 3:12 PM CDT | Tornado Warning | FGF | Roseau | 63 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.